Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Birth control and Pregnancy risks - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Pregnancy
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions

User :   I am on birth control, but just started taking amoxicillian today for a UTI. I had unprotected sex with my boyfriend last night, but I am wondering if I should buy the plan B pill from the pharmacy. Should I worry about the antibiotics effect on my birth control this early?
Doctor :   hi
Doctor :  
Doctor :  
are you regular on your birth control pills?
User :   I am on Nuva ring and I have been very regular with it
Doctor :  
Doctor :  
amoxycillin is antibiotic given to treat the UTI
User :   yes
Doctor :  
when was your last menstrual period?
User :   about 2 weeks ago
Doctor :   what is the menstrual cycle length? is it 28 days? or more? or less?
User :   I had 4 days of bleeding
Doctor :   in how many days once do you get your periods? is it 28 days? or more? or less?
User :   about 27
Doctor :   taking as first day of bleeding as day 1, the fertile period or the egg release time will be 8th-14 th day in your case
Doctor :  
if you have continued on the Nuva ring
Doctor :  
at that time, then the chances of pregnancy even with unprotected intercourse will be minimal depending on when you have started Nuva ring

Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor